Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The invariant $ \Pi \sp{0}\sb{\alpha }$ separation principle


Author: Douglas E. Miller
Journal: Trans. Amer. Math. Soc. 242 (1978), 185-204
MSC: Primary 03E15; Secondary 03C15, 03C70, 03C75
MathSciNet review: 496802
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We ``invariantize'' the classical theory of alternated unions to obtain new separation results in both invariant descriptive set theory and in infinitary logic. Application is made to the theory of definitions of countable models.


References [Enhancements On Off] (What's this?)

  • [1] J. W. Addison, The theory of hierarchies, Logic, Methodology and Philosophy of Science (Proc. 1960 Internat. Congr.), Stanford Univ. Press, Stanford, Calif., 1962, pp. 26–37. MR 0157899 (28 #1127)
  • [2] J. W. Addison, Some problems in hierarchy theory, Proc. Sympos. Pure Math., Vol. V, American Mathematical Society, Providence, R.I., 1962, pp. 123–130. MR 0141599 (25 #4997)
  • [3] J. W. Addison, Current problems in descriptive set theory, Axiomatic set theory (Proc. Sympos. Pure Math., Vol. XIII, Part II, Univ. California, Los Angeles, Calif., 1967) Amer. Math. Soc., Providence, R.I., 1974, pp. 1–10. MR 0373895 (51 #10095)
  • [4] Jon Barwise, Applications of strict Π₁¹ predicates to infinitary logic, J. Symbolic Logic 34 (1969), 409–423. MR 0260594 (41 #5218)
  • [5] Miroslav Benda, Remarks on countable models, Fund. Math. 81 (1973/74), no. 2, 107–119. Collection of articles dedicated to Andrzej Mostowski on the occasion of his sixtieth birthday, II. MR 0371634 (51 #7852)
  • [6] Ronald B. Jensen and Carol Karp, Primitive recursive set functions, Axiomatic Set Thoory (Proc. Sympos. Pure Math., Vol. XIII, Part I, Univ. California, Los Angeles, Calif., 1967) Amer. Math. Soc., Providence, R.I., 1971, pp. 143–176. MR 0281602 (43 #7317)
  • [7] H. Jerome Keisler, Finite approximations of infinitely long formulas, Theory of Models (Proc. 1963 Internat. Sympos. Berkeley), North-Holland, Amsterdam, 1965, pp. 158–169. MR 0202602 (34 #2464)
  • [8] -, Model theory for infinitary logic, North-Holland, Amsterdam, 1971.
  • [9] K. Kuratowski, Topology. Vol. I, New edition, revised and augmented. Translated from the French by J. Jaworowski, Academic Press, New York-London; Państwowe Wydawnictwo Naukowe, Warsaw, 1966. MR 0217751 (36 #840)
  • [10] N. Lusin, Leçons sur les ensembles analytiques et leurs applications, Gauthier-Villars, Paris, 1930.
  • [11] D. A. Martin, A direct proof of the difference hierarchy theorem, 1974 (manuscript).
  • [12] D. Myers, The prefix hierarchy of first-order logic, Ph.D. Dissertation, Univ. of Calif., Berkeley, 1971.
  • [13] Joseph R. Shoenfield, Mathematical logic, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1967. MR 0225631 (37 #1224)
  • [14] Y. Suzuki, Orbits of denumerable models of complete theories, Fund. Math. 67 (1970), 89–95. MR 0266748 (42 #1651)
  • [15] Robert Vaught, Invariant sets in topology and logic, Fund. Math. 82 (1974/75), 269–294. Collection of articles dedicated to Andrzej Mostowski on his sixtieth birthday, VII. MR 0363912 (51 #167)
  • [16] J. M. Weinstein, $ ({\omega _1},\omega )$ properties of unions of models, The Syntax and Semantics of Infinitary Languages, Springer-Verlag, Berlin, 1968, pp. 265-268.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03E15, 03C15, 03C70, 03C75

Retrieve articles in all journals with MSC: 03E15, 03C15, 03C70, 03C75


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1978-0496802-9
PII: S 0002-9947(1978)0496802-9
Keywords: Theory of definability, separation principle, alternated union, Borel hierarchy, countable models, open equivalence relation, Polish action, admissible set
Article copyright: © Copyright 1978 American Mathematical Society